MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 437519
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 9 of 12: it was reported that during use of the bd pcr cartridge on bd max instrument, a false positive flu a patient result was obtained.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: nqx, njr, ozn.G.4.There were multiple pma/510k numbers: k111860, k120138, k130470.Investigation summary: the complaint investigation for discrepant results when using the bd pcr cartridges (ref.437519) lot 4204545 with the bd respiratory viral panel for bd max¿ system kit from an unknown kit lot was performed by review of customer¿s data and the complaint¿s history review.Customer reported suspected false positive results for the influenza a (flua) target when using the bd pcr cartridges from lot 4204545 and provided databases from bd max¿ instruments ct1236 and ct2252 for investigation.Customer mentioned run 956 from instrument ct1236 as an example of a suspected false positive flua target result.Analysis of the runs performed with bd pcr cartridges lot 4204545 revealed samples a9/a10 (run 879), a2 (run 891), b2 (run 893), b11 (run 894), a9 (run 900), a4 (run 914) and a9/b12 (run 921) from instrument ct1236, and samples a9 (run 2546), a1 (run 2551) and a1 (run 2579) from instrument ct2252, all gave positive flua target results.Pcr curves adjudication performed on these twelve samples revealed expected true amplification in the cy5 channel (flua target) for all the samples.Samples a9 (run 879) and a2 (run 891) were showing late and low amplification in the cy5 channel (flua target), without any anomaly indicative of true low positive results.Such low positive samples can occur due to viral titers in the specimen being at or near the limit of detection (lod) of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Moreover, no fluorescence drift or other issue was observed for these twelve samples, suggesting no issue with bd pcr cartridges.Further analysis revealed that run 956, identified as problematic by the customer, was not performed with bd pcr cartridges from lot 4204545 but with lot 4341137.Analysis showed true amplification in the cy5 channel (flua target) for sample a10, without issue nor fluorescence drift observed.Customer's data analysis showed no fluorescence issue and current complaint is not suspected of being linked to bd cartridge field action.There is no indication of a consumable issue related to the customer issue based on the analysis of the complaints received for discrepant results due to low positive on bd pcr cartridges lot 4204545 using bd respiratory viral panel assay.The root cause was not identified.However, the customer¿s positive results all appear to be true positives, including specimens at or near the assay limit of detection (lod), or environmental or cross contamination.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.

Brand Name
BD PCR CARTRIDGE
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22336754
Report Number3007420875-2025-00105
Device Sequence Number18396387
Product Code OOI
UDI-Device Identifier30382904375196
UDI-Public(01)30382904375196(11)240722(17)260826(10)4204545
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/26/2026
Device Catalogue Number437519
Device Lot Number4204545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown